MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Codes Inflammation (1932); Hematuria (2558)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a minor injury was reported by the customer, this report has been classified as an adverse event.However, the reported injury was not serious.(b)(6).The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the inspire 8f phisio oxy module with integrated phisio arterial filter.The incident occurred in (b)(6).Per exemption number e2016005, sorin group (b)(4).Is submitting the report for both sorin group (b)(4) (manufacturer) and (b)(4).The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group (b)(4) received a report that the transmembrane pressure of the inspire 8f dual hollow fiber oxygenator increased during a procedure.The user was able to decrease the pressure slightly by increasing the blood temperature from 34°c to 37°c.After the procedure, the patient reportedly experienced haematuria and stronger than normal systemic inflammatory response syndrome.During follow-up information sorin has been informed that there is no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f phisio oxygenator module.The incident occurred in zurich, switzerland.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved device was returned to sorin group italia for investigation.Visual inspection of the device did not identify any visible defects.To evaluate the pressure drop under standard conditions, simulated use testing was performed.No device malfunction was identified during this testing.The device was found to be conforming to the manufacturer specifications.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.As the issue was not reproduced, a root cause was not determined.However, based on the evidence from previously investigated cases, sorin group italia believes a likely root cause of the increased pressure drop to be platelet adhesion and fibrin layer deposition inside the oxygenator.The most probable root cause of platelet adhesion and fibrin deposition is multi-factorial and includes the clinical procedure (e.G surgical material), therapies (e.G.Anticoagulant prescription, heparin composition and priming composition) and patient specific health conditions.The event does not appears to be device-specific.Sorin group italia will keep monitoring the market for similar events.

Brand Name
INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7684656
Report Number9680841-2018-00020
Device Sequence Number10933717
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)210124(10)1801250134
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2021
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1801250134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2018
Device Age6 MO
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR